MAUDE Adverse Event Report: Abbott Ireland Diagnostics Division Alinity i Total B-hCG Reagent Kit; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

Abbott Ireland Diagnostics Division Alinity i Total B-hCG Reagent Kit; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number 07P51-21
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed positive alinity i total bhcg results on a patient.Id (b)(6) 2 (42 year old female) generated alinity i total bhcg of 59 miu/ml (positive) on a serum sample, but the urine test was negative.The patient was tested for bhcg roche method, bhcg quidel-ortho vitros method, heterophilic antibodies, hcg tumor testing and all results were negative.Additionally, different samples from the same patient were tested with differing results.Data provided: 12may: id(b)(6) alinity result: 17 miu/ml 27may: id (b)(6) alinity result: 21 miu/ml 29may: id (b)(6) alinity result: 20 miu/ml 21jun: id (b)(6) alinity result: 59 miu/ml 26jun: id (b)(6) alinity result: 70 miu/ml.No impact to patient management was reported.
 
Additional Manufacturer Narrative
A complaint investigation was conducted for the alinity i total b-hcg reagent lot 81524ud00 to address the customer¿s observation of falsely elevated results.Review of tracking and trending by list number and by complaint lot did not identify any trends.Device history review did not identify issues associated with the customer¿s observation.Accuracy testing was completed using panels which mimic patient samples using an in-house retained kit of lot 81525ud00 (which contains the same bulk material as lot 81524ud00) stored at the recommended storage condition.All specifications were met indicating that the lot is performing acceptably.Testing of customer samples was performed.Two samples, 000008830254 (gold top) and 000008830254 (red top), were tested using a retained alinity i total b-hcg reagent kit from lot 85553ud00.The assay was calibrated, and the calibration met instrument specifications.All control results met established acceptance criteria and were within the typical range.The results obtained are consistent with heterophilic antibody interference causing falsely elevated b-hcg results in the alinity i total b-hcg assay.Labelling was reviewed which adequately addresses the current issue.Based on our investigation, no systemic issue or deficiency was identified with the alinity i total b-hcg reagent lot 81524ud00.

Brand Name
Alinity i Total B-hCG Reagent Kit
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
Abbott Ireland Diagnostics Division
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
Abbott Ireland Diagnostics Division
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
+49()6122582960
MDR Report Key50134007
Report Number3005094123-2026-00379
Device Sequence Number20243260
Product Code DHA
UDI-Device Identifier00380740160616
UDI-Public(01)00380740160616(17)261009(10)81524UD00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07P51-21
Device Lot Number81524UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2026
Supplement Date Received by Manufacturer09/07/2026
Initial Report FDA Received Date08/04/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, (B)(6)
Patient Age42 YR
Patient SexFemale